Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2007, 7:00 PM CDT for Menard County, Schleicher County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 24, 2007, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Menard County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 68 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:49 AM CDT | Tornado Watch | SPC | 11 hr |
| Apr 24, 3:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2857 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 242359 SVRSJT TXC327-413-250030- /O.NEW.KSJT.SV.W.0113.070425T0000Z-070425T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 700 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS... WESTERN MENARD COUNTY IN WEST CENTRAL TEXAS... * UNTIL 730 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF FORT MCKAVETT...OR ABOUT 19 MILES EAST OF ELDORADO...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT MCKAVETT AND US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 715 PM CDT... THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 725 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3082 10039 3071 10032 3074 9983 3103 9999 $$
1 follow-up statement
000 WWUS54 KSJT 250012 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 711 PM CDT TUE APR 24 2007 TXC327-413-250030- /O.CON.KSJT.SV.W.0113.000000T0000Z-070425T0030Z/ SCHLEICHER TX-MENARD TX- 711 PM CDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WESTERN MENARD AND SOUTHEASTERN SCHLEICHER COUNTIES... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF FORT MCKAVETT...OR ABOUT 24 MILES EAST OF ELDORADO...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FORT MCKAVETT AND US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 715 PM CDT... THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 725 PM CDT... A TORNADO WATCH IS IN EFFECT UNTIL 11 PM. REMEMBER THAT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 3082 10039 3071 10032 3074 9983 3103 9999 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:14 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 24, 5:14 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 514 PM CDT TUE APR 24 2007 .UPDATE... ADDED TORNADO WATCH NUMBER 179 TO ZONE PACKAGE. ALSO...ADJUSTED POPS FOR THIS EVENING TO MATCH NEW WATCH AND RADAR TRENDS. OTHERWISE...NO OTHER CHANGES. 23/HUBER && .PREV DISCUSSION... /ISSUED 425 PM CDT TUE APR 24 2007/ SHORT TERM... LATEST SURFACE ANALYSIS PLACES COMBINATION FRONTAL BOUNDARY AND DRYLINE ALONG AND EAST OF A HASKELL...TO SAN ANGELO...TO OZONA LINE. WEST OF THIS BOUNDARY...SURFACE WINDS ARE MAINLY FROM THE WEST IN THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 40 MPH. APPEARS THE SURFACE BOUNDARY WILL NOT BE MOVING MUCH DURING THE NEXT SEVERAL HOURS. WITH THE POTENTIAL FOR CONTINUED LOW-LEVEL FORCING ALONG THE SURFACE BOUNDARY...DECIDED TO ISSUE ANOTHER TORNADO WATCH NUMBER 179 UNTIL 11 PM CDT TONIGHT. THIS NEW WATCH INCLUDES IRION COUNTY...TOM GREEN COUNTY...AND CROCKETT COUNTY. ONCE THIS SYSTEM MOVES EAST OVERNIGHT TONIGHT...EXPECT THE THUNDERSTORM POTENTIAL TO MOVE EAST OF WEST CENTRAL TEXAS AS WELL. COOLER TEMPERATURE NUMBERS CLOSE TO MOS GUIDANCE LOOK GOOD FOR THE SHORT TERM. LONG TERM... NORTHWEST FLOW ALOFT DOMINATES TEXAS AS THE LONG TERM BEGINS. A MINOR SHORTWAVE MOVING ACROSS NORTH TEXAS FRIDAY AND FRIDAY NIGHT MAY INITIATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE BIG COUNTRY. A WEAK COLD FRONT...MOVING SOUTH ACROSS NORTH TEXAS MAY ALSO SERVE AS A SURFACE FOCUS. THUS...WILL CONTINUE LOW POPS FOR THOSE TWO PERIOD. OTHERWISE...THE LONG TERM LOOKS DRY WITH AFTERNOON HIGHS WARMING TO AROUND 90 BY THE FIRST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 76 49 77 / 30 10 10 0 SAN ANGELO 59 82 49 81 / 30 0 0 0 JUNCTION 60 83 47 82 / 70 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR COKE-FISHER- IRION-JONES-NOLAN-STERLING-TAYLOR-TOM GREEN. LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BROWN-COLEMAN- CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS-TAYLOR-TOM GREEN. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COKE-FISHER-NOLAN- STERLING. && 23/HUBER
Hazardous weather outlook, Apr 24, 2:56 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT TUE APR 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE WEATHER CONTINUES THIS AFTERNOON AND EVENING GENERALLY ALONG AND EAST OF A COLEMAN...BRADY...JUNCTION LINE. THUNDERSTORMS CONTINUE DEVELOP ACROSS WEST CENTRAL TEXAS AS A DRY LINE MOVES EAST ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT ACROSS WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 24, 4:11 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 411 PM CDT TUE APR 24 2007 TXZ140-242215- BROWN TX- 411 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR BROWN COUNTY... AT 408 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF BROOKESMITH...OR ABOUT 10 MILES SOUTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 25 MPH. THIS STORM CONTINUES TO STRENGTHEN...AND MAY NEED TO BE UPGRADED TO A WARNING SHOULD THIS STRENGTHENING CONTINUE. * THE STRONG THUNDERSTORM WILL BE NEAR... BROWNWOOD BY 430 PM CDT EARLY BY 440 PM CDT OWENS BY 450 PM CDT BLANKET BY 505 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 24, 5:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 15 W EDEN 31.22N 100.10W
04/24/2007 E1.75 INCH CONCHO TX BROADCAST MEDIA
GOLFBALL SIZE HAIL ON HIGHWAY 87 NEAR THE TOM GREEN AND
CONCHO COUNTY LINE.
&&
07Local storm report, Apr 24, 6:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 3 N EDEN 31.26N 99.84W
04/24/2007 E0.88 INCH CONCHO TX AMATEUR RADIO
NICKEL SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR
&&
KHOEPPNERLocal storm report, Apr 24, 6:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 5 NW EDEN 31.27N 99.90W
04/24/2007 E1.75 INCH CONCHO TX LAW ENFORCEMENT
&&
MCINTYRELocal storm report, Apr 24, 6:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL EDEN 31.22N 99.84W
04/24/2007 E0.88 INCH CONCHO TX AMATEUR RADIO
NICKEL SIZE HAIL REPORTED BY AMATEUR RADIO DOWNTOWN EDEN.
&&
KHOEPPNERLocal storm report, Apr 24, 6:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL BROWNWOOD 31.71N 98.99W
04/24/2007 E1.00 INCH BROWN TX LAW ENFORCEMENT
&&
07The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 31 min |
| Apr 24, 7:14 PM CDT | Tornado Warning | SJT | Brown | 31 min |
| Apr 24, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 34 min |
| Apr 24, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 50 min |
| Apr 24, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 29 min |
| Apr 24, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.